Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 14, 2018, 2:35 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 15, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 2:35 PM MDT (20:35 UTC)
- In effect from
- Mar 15, 2018, 1:00 PM MDT
- Expired
- Mar 15, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190 WWUS85 KABQ 142035 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 235 PM MDT Wed Mar 14 2018 ...RED FLAG WARNING IN EFFECT FOR THE EASTERN PLAINS OF NEW MEXICO FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FOR THE EASTERN PLAINS OF NEW MEXICO FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... .A Pacific storm system will cross New Mexico on Thursday, bringing strong winds aloft along with a deepening surface cyclone. Strong to severe winds are expected to expand and mix down to the surface Thursday, combining with very low humidity and above normal temperatures over the eastern plains of New Mexico. This will produce critical fire weather conditions Thursday afternoon into early evening across the eastern plains of New Mexico. While winds will decrease substantially into Friday, they will still be strong enough for potential critical fire weather in the east central plains. NMZ104-108-151300- /O.UPG.KABQ.FW.A.0014.180315T1900Z-180316T0100Z/ /O.NEW.KABQ.FW.W.0017.180315T1900Z-180316T0200Z/ /O.NEW.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/ Northeast Plains-East Central Plains- 235 PM MDT Wed Mar 14 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday morning through Friday evening. * AREA AND TIMING...The majority of the eastern plains Thursday afternoon through early evening. Critical conditions will be possible again in the east central plains late Friday morning through early Friday evening. * 20 FOOT WINDS...Southwest 25 to 40 mph with occasional gusts of 45 mph to 60 mph on Thursday. Winds will turn more westerly on Friday with speeds ranging from 20 to 25 mph with occasional gusts of 35 mph. * RELATIVE HUMIDITY...Dropping to 11 to 15 percent Thursday afternoon and as low as 7 to 11 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Thursday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Friday. && $$
3 follow-up statements
244 WWUS85 KABQ 151219 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 619 AM MDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FOR THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON THROUGH EARLY THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FOR THE EASTERN PLAINS OF NEW MEXICO FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... .A Pacific storm system will cross northern New Mexico late this afternoon and tonight, bringing strong winds aloft along with a deepening surface cyclone in southeast Colorado. Strong to severe winds are expected to expand and mix down to the surface this afternoon, combining with very low humidity and above normal temperatures over the eastern plains of New Mexico. This will produce critical fire weather conditions this afternoon into early this evening across the eastern plains of New Mexico. While winds will decrease substantially into Friday, they will still be strong enough for potential critical fire weather in the east central and northeast plains. NMZ104-108-152100- /O.CON.KABQ.FW.W.0017.180315T1900Z-180316T0200Z/ /O.CON.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/ Northeast Plains-East Central Plains- 619 AM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * AREA AND TIMING...The majority of the eastern plains this afternoon through early this evening. Critical conditions will be possible again in the northeast plains and east central plains late Friday morning through early Friday evening. * 20 FOOT WINDS...Southwest 25 to 40 mph with occasional gusts of 45 mph to 60 mph this afternoon. Winds will turn more westerly on Friday with speeds ranging from 20 to 25 mph with occasional gusts of 35 mph. * RELATIVE HUMIDITY...Dropping to 11 to 15 percent this afternoon and as low as 7 to 11 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Thursday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Friday. && $$ NMZ103-152100- /O.EXA.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/ Northeast Highlands- 619 AM MDT Thu Mar 15 2018 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Friday morning through Friday evening. * AREA AND TIMING...Critical conditions in the Northeast Highlands will be possible late Friday morning through early Friday evening. * 20 FOOT WINDS...West winds on Friday with speeds ranging from 20 to 25 mph with occasional gusts of 35 mph. * RELATIVE HUMIDITY...Falling to 7 to 11 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Thursday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Friday. && $$ 28
787 WWUS85 KABQ 152057 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 257 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FOR THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON THROUGH EARLY THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW MEXICO FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... .A Pacific storm system is crossing northern New Mexico this afternoon and tonight, bringing strong winds aloft along with a deepening surface cyclone in southeast Colorado. Strong to severe winds will continue to expand and mix down to the surface this afternoon, combining with very low humidity and above normal temperatures over the eastern plains of New Mexico. The critical fire weather conditions will wane this evening, but it will remain windy through much of the overnight. Winds will be strong enough for critical fire weather again on Friday in the eastern plains, as well as the northeast highlands with very low humidity and above normal temperatures persisting. NMZ104-108-160200- /O.UPG.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/ /O.NEW.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ /O.CON.KABQ.FW.W.0017.000000T0000Z-180316T0200Z/ Northeast Plains-East Central Plains- 257 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The majority of the eastern plains this afternoon through early this evening and again late Friday morning through early Friday evening. * 20 FOOT WINDS...Southwest 25 to 40 mph with occasional gusts of 45 mph to 60 mph this afternoon. Winds will turn more westerly on Friday with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Dropping to 11 to 15 percent this afternoon and as low as 7 to 11 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today. Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-160200- /O.UPG.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/ /O.NEW.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ Northeast Highlands- 257 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands late Friday morning through early Friday evening. * 20 FOOT WINDS...West winds on Friday with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Falling to 7 to 11 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
394 WWUS85 KABQ 160156 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 756 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW MEXICO FROM 10 AM to 8 PM FRIDAY DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions will return on Friday across the northeast highlands, northeast and east central plains. Expect several hours of critical conditions even though winds will not be as strong as Thursday. Nonetheless, humidities are expected to be lower than Thursday. In fact, several hours of single digit humidities are expected across northeast New Mexico. NMZ104-108-161300- /O.EXP.KABQ.FW.W.0017.000000T0000Z-180316T0200Z/ /O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ Northeast Plains-East Central Plains- 756 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...The majority of the eastern plains late Friday morning through early Friday evening. * 20 FOOT WINDS...Westerly winds with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Minimums between 7 and 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-161300- /O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ Northeast Highlands- 756 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... * AREA AND TIMING...Northeast Highlands late Friday morning through early Friday evening. * 20 FOOT WINDS...West winds with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Falling between 7 and 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 14, 2:24 PM MDT, 11 minutes earlier.
Area forecast discussion, Mar 14, 2:24 PM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 224 PM MDT Wed Mar 14 2018 .SYNOPSIS... Two storms to impact NM through the weekend with a third one possibly approaching us at the end of the forecast period. Ridge of high pressure overhead will shift east tonight and Thursday as a short wave trough on the west coast heads our way. Rain and higher elevation snow showers are forecast tonight through Thursday night over the northwest third of our CWA. Of more concern will be strong to high winds across much of northern and central NM. Friday and Saturday will be dry then another short wave trough will bring precipitation chances to the northwest Saturday night and Sunday. More dry weather Monday through Tuesday before the next system potentially impacts us midweek next week. && .DISCUSSION... A nice afternoon as a ridge of high pressure is crossing NM. This ridge will move on east tonight and Thursday as a Pacific Coast short wave trough moves inland tonight and crosses NM late Thursday into Thursday night. Some rain and high elevation snow showers will develop over the northwest region tonight, with a little better coverage and stronger intensity Thursday into Thursday night. Snow accumulations will be relegated to the Chuska and northern mountains. Amounts will be generally pretty light, although the San Juan/Tusas Mountains will receive enough snow to warrant a winter weather advisory from late tonight through Thursday night. Around 8 inches will be possible on the higher peaks near the CO border. Of more widespread concern Thursday will be the wind. We are issuing wind advisories and high wind warnings for all but northwest NM. Strongest winds along the east slopes of the central mountains onto the highlands and along the I-40 corridor across Santa Rosa and Tucumcari to the TX border. A surface cold front will sweep across the state with cooler temperatures in the west, while the east remains warm. Winds will hold up some Thursday night while precipitation diminishes. Friday will be dry with a warming trend in the west, but cooler in the east. Winds will be easing everywhere. Southwest flow aloft will begin to increase again Saturday, but more so on Sunday. Saturday will be dry with near to above normal temperatures, while Sunday cools. Another short wave trough from off the west coast will swing through Sunday, bringing strong winds to most areas and maybe some precipitation to the northwest. Early next week will be dry with a slight warming trend while we get a bit of a break from the wind machine. The next storm system could impact NM mid to late week, with increasing winds and chances for precipitation. CHJ && .FIRE WEATHER... ...CRITICAL FIRE WEATHER EXPECTED ACROSS MOST OF THE EASTERN PLAINS OF NEW MEXICO THURSDAY, FRIDAY, AND LIKELY INTO THE WEEKEND... As the ridge of high pressure translates east of the Rockies today, fair weather has lingered over NM, aside from some breezy to locally windy conditions. Temperatures have climbed a few degrees, and humidity is trending down, but not yet critical. This will change for the eastern plains into Thursday as a shortwave trough rounds the base of the broader upper low over the Pacific Northwest. This will induce stronger winds aloft tonight with ridge tops turning gusty. The winds aloft will peak over NM during the day Thursday, and with deep vertical mixing expected over the plains, strong to severe gusts will expand and mix toward the surface/20ft level by the afternoon. As temperatures continue to surge above normal in the east, humidity will plummet. Confidence has grown over the past several forecast shifts, and the Fire Weather Watch for the plains will be upgraded to a Red Flag Warning for Thursday. Windy conditions will extend outside of the warning in central to western NM, but cooling temperatures and higher humidity is expected to limit the critical threat in those areas. The initial disturbance aloft will exit northeast of NM Thursday night with strong to severe winds continuing to buffet the Sangre de Cristos all night. Winds aloft will relax a bit into the daytime Friday, but breezy to windy conditions are still anticipated along the central highlands and across the east central plains. While temperatures will run cooler in the plains on Friday, they will still exceed normal with humidity easily falling close to 10 percent amid the very low dewpoints. With regeneration of the lee side surface low, there is some question of how windy it will get in the eastern plains with still some stark differences in model guidance. Nonetheless, speeds appear strong enough to hoist a Fire Weather Watch for the plains on Friday. West of the central mountain chain, the temperatures will be close to normal with much lighter breezes, but still dry conditions. Another shortwave trough will cut across CA Saturday before crossing north of the NM-CO border on Sunday. This will keep the breezy to windy conditions going in eastern NM with yet again more threatening critical fire weather. Temperatures will remain above normal in the plains Saturday, aiding the low humidity trend, and while temperature readings will likely fall back closer to average on Sunday, the humidity still appears widely critical. All in all, it will be a busy stint of critical conditions in the eastern plains through Friday, likely even continuing into Monday or Tuesday of next week. 52 && .AVIATION... 18Z TAF CYCLE VFR conditions are currently in place with breezy to windy conditions expected to take shape into the afternoon. Occasional gusts of 20 to 30 kt are expected today with fair weather clouds. As evening falls, breezes will decrease in lower elevation areas, but ridge tops will observe gusty conditions as a trough aloft approaches. In addition to the strengthening winds aloft, showers will break out, mostly in north central to northwestern NM with scattered MVFR/IFR areas and mountain obscurations possible there overnight and into the daytime Thursday. Winds aloft will peak on Thursday, expanding and mixing down to lower elevations. Gusts of 35 to 50 kt are expected with locales along and east of the central mountain chain observing the strongest gusts. Areas of blowing dust will develop Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 41 55 28 55 / 20 50 30 0 Dulce........................... 36 52 27 51 / 60 60 50 5 Cuba............................ 36 51 26 52 / 20 50 20 0 Gallup.......................... 37 51 23 56 / 10 30 10 0 El Morro........................ 33 50 21 54 / 10 30 10 0 Grants.......................... 33 54 21 58 / 10 30 5 0 Quemado......................... 37 53 25 57 / 5 20 5 0 Glenwood........................ 42 61 33 62 / 10 10 0 0 Chama........................... 32 48 22 47 / 60 60 70 10 Los Alamos...................... 39 54 31 55 / 20 40 10 0 Pecos........................... 37 56 30 56 / 0 30 5 0 Cerro/Questa.................... 32 52 24 51 / 10 50 30 0 Red River....................... 30 45 20 42 / 20 50 40 0 Angel Fire...................... 27 50 18 47 / 5 40 40 0 Taos............................ 30 56 23 55 / 10 40 20 0 Mora............................ 36 57 28 57 / 0 30 10 0 Espanola........................ 38 60 32 60 / 5 30 10 0 Santa Fe........................ 38 56 31 56 / 5 30 10 0 Santa Fe Airport................ 36 59 28 58 / 0 30 10 0 Albuquerque Foothills........... 43 62 34 60 / 0 20 5 0 Albuquerque Heights............. 44 63 35 61 / 0 10 5 0 Albuquerque Valley.............. 41 64 31 63 / 5 10 0 0 Albuquerque West Mesa........... 44 63 34 62 / 5 20 5 0 Los Lunas....................... 36 66 28 64 / 5 10 0 0 Rio Rancho...................... 44 63 34 61 / 5 20 5 0 Socorro......................... 45 69 34 65 / 0 5 0 0 Sandia Park/Cedar Crest......... 36 57 30 56 / 5 20 5 0 Tijeras......................... 38 60 28 58 / 0 20 5 0 Moriarty/Estancia............... 35 64 25 60 / 0 10 0 0 Clines Corners.................. 37 60 28 57 / 0 10 0 0 Gran Quivira.................... 41 63 32 60 / 0 0 0 0 Carrizozo....................... 46 65 36 62 / 0 10 0 0 Ruidoso......................... 39 63 31 59 / 0 10 0 0 Capulin......................... 36 65 29 63 / 0 10 5 0 Raton........................... 33 66 26 65 / 0 10 5 0 Springer........................ 36 66 30 65 / 0 10 5 0 Las Vegas....................... 38 63 30 60 / 0 10 5 0 Clayton......................... 40 74 34 69 / 0 0 0 0 Roy............................. 39 68 34 66 / 0 5 0 0 Conchas......................... 43 75 37 72 / 0 0 0 0 Santa Rosa...................... 42 73 36 69 / 0 0 0 0 Tucumcari....................... 43 80 38 75 / 0 5 0 0 Clovis.......................... 41 77 37 71 / 0 5 0 0 Portales........................ 43 78 39 72 / 0 5 0 0 Fort Sumner..................... 44 76 39 72 / 0 5 0 0 Roswell......................... 44 81 39 76 / 0 5 0 0 Picacho......................... 47 72 39 68 / 0 10 0 0 Elk............................. 44 70 35 65 / 0 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 9 PM MDT Thursday for the following zones... NMZ507-508-512-518>522-524-525-527-528-530-535>538. High Wind Warning from 11 AM Thursday to 6 AM MDT Friday for the following zones... NMZ513>515. Red Flag Warning from 1 PM to 8 PM MDT Thursday for the following zones... NMZ104-108. High Wind Warning from 11 AM to 9 PM MDT Thursday for the following zones... NMZ523-526-529-531>534-539-540. Winter Weather Advisory from midnight tonight to 6 AM MDT Friday for the following zones... NMZ510. && 40
Hazardous weather outlook, Mar 14, 8:55 AM MDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 855 AM MDT Wed Mar 14 2018 NMZ501>540-151300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 855 AM MDT Wed Mar 14 2018 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong winds will develop over much of northern and central New Mexico on Thursday with occasional gusts of 40 to 55 mph possible. In addition to the strong winds, very dry conditions and low humidity across eastern New Mexico will likely lead to several hours of critical fire weather. A few inches of snow accumulation will be possible Thursday into Thursday night in the highest elevations of the San Juan/Tusas mountains near the New Mexico-Colorado border. Another round of strong winds and snow will be possible on Sunday. Winds will be strongest along and east of the central mountain chain while the north central to northwestern sections of New Mexico will be prone to snowfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong winds or snowfall through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:35 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
| Mar 14, 3:09 PM MDT | Winter Weather Advisory | ABQ | 39 hr | |
| Mar 14, 3:37 PM MDT | High Wind Warning | ABQ | 38 hr | |
| Mar 14, 3:37 PM MDT | Wind Advisory | ABQ | 48 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.